Author Topic: Is this anxiety? What is this sensation?  (Read 4628 times)

[Buddie]

Is this anxiety? What is this sensation?
« on: December 28, 2008, 12:53:35 am »
I have been having the following problem. I am 6 months benzo free. Been having this problem a long time now....

I have this awful feeling so often that I can only guess is anxiety. This state that I get in is not characterized by the "stereotypical" things like heart palpitations or hyperventilation.  What happens to me is that I feel inwardly very uncomfortable.  I get the strong urge to go and run away to a dark place where I can curl up in a ball and hide from everything. Most distressing is that I get this strange sensation in my head, where it feels like my brain is floating in water or that my head is full of water. It is really hard to think or do anything requiring my mental attention. It is hard to read a magazine, and typing a letter or going out in public is out of the question.  It is such an uncomfortable and scary feeling.  I feel blank, like a bumbling moron. Can't do anything. It is so awful.  I get this feeling when I am sitting at the table eating breakfast, when I am watching t.v... in other words I am not doing anything to provoke feeling anxious. I even got this feeling when walking around the lake with a friend... an activity that should be relaxing.

    Does anyone else have this feeling/sensation?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #1 on: December 28, 2008, 05:53:13 am »
I think this is combination of anxiety and w/d sxs- i go thru phases of the head - know just what you mean and you describe it well.  i get panic/anxiety with and without need to runaway andcurl up.  think our system is in overload andcant compute whats coming in - thats why you want dark quiet room - i give into that when bad.  i do get breaks from these now, but im 16mths off a cold turkey.
know you are not alone...
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #2 on: December 28, 2008, 08:53:01 pm »
[...],

It is almost like I feel my brain in my head. Like I am hyper aware of my brain, in my head, when I shouldn't be.  It just feels like something is terribly wrong.  I have even had an MRI done because I was so concerned by this persistent sensation that something was seriously wrong.  The MRI was fine.

Sometimes the sensation will subside for me as well, though it is not often.  In some ways I feel like I have gotten worse over these 6 months and in some ways better.  :'(

I can't imagine being at 16 months and still feeling so awful. I am so sorry [...]. :( I heard you were one of the people like me who are still having a hard time, though for some reason we never talk. ???

Have you considered any other medications to help? What about Buspar?

I hope things get better for us.  I am having such a hard time holding on. :'(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #3 on: December 29, 2008, 03:46:07 am »
This is anxiety, I would say based on the fact that I feel this way too, but you might want to get checked out by the doc if you need to be sure. If anything it will give you piece of mind.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #4 on: December 29, 2008, 09:22:51 pm »
CC, I get something very similiar. Mine is anxiety, but mine also seems to be mixed with sadness and unhappiness. It's the worst feeling I have ever had in my life.  This hit me at about five months off the Klonopin and it scared me to death. I feel that at least for me, it was me "waking up" finally after being somewhat numbed by the benzo. For me, it was the worst part of my taper. I am not sure if we are talking about the same thing, but just thought I would let you know that I got something maybe like what you have, at five months off.  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #5 on: December 29, 2008, 11:23:59 pm »
[...],

  Do you have the sensation most all of the time?  I do.

  I am hoping to be up to writing you back soon. I'm sorry.  :(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #6 on: December 30, 2008, 01:59:21 am »
Hi CC,

Sorry to hear you feel so bad.  It does sound like anxiety - which as you probably know - has no rhyme or reason to it.  It just is.   From the things that I read about benzos your system is now in hyper-awareness and it will take time - no one cuz everyone is different - to normalize
My thoughts are with you :smitten: :hug:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #7 on: December 30, 2008, 03:19:15 pm »
Hey There CC,

I sent you a PM.  :smitten:

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #8 on: December 30, 2008, 04:36:45 pm »
Thank you Cristy.  I read it.  You really have a knack for describing the awful feelings that we have been experiencing.  The whole time I read your message I kept knowing exactly what you meant.  Thank you for sharing that with me, it was comforting to hear someone else recall dealing with these very feelings in their own life. 
You should post your message to me on the anxiety board or the general withdrawal board.  I think a lot of people would find comfort in your descriptions and knowing that they are not alone.  You have such a knack for putting into words the sensations and feelings we experience that are very hard to describe.

I hope I can write you a personal message back soon.  :smitten:

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Is this anxiety? What is this sensation?
« Reply #9 on: December 31, 2008, 02:12:35 am »
Hang in there cc - this is absolute hell, but better times will come - I have had some breaks from things.  thinking of you and backing you all the way
[...] xx
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.